Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 47, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 22, 2013, 4:40 PM CDT for Limestone County, Madison County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2013, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 22, 2013, 9:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 64 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:26 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 22, 2:26 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 226 PM CDT THU AUG 22 2013 .DISCUSSION... THE 19Z SURFACE ANALYSIS ALONG WITH AREA 88-D RADARS AND VISIBLE/IR SATELLITE IMAGERY INDICATED THAT THE WEAKENING BOUNDARY THAT HAS BEEN ACROSS THE FORECAST AREA THE PAST COUPLE OF DAYS WAS AGAIN RESPONSIBLE TODAY FOR THE DEVELOPMENT OF WIDELY SCATTERED SHRA/TSRA. THE LACK OF ANY UPPER LEVEL SUPPORT AND SLIGHTLY LESSENING PWAT VALUES ACROSS THE AREA SHOULD RESULT IN THE SHRA/TSRA EXPECTED TO DIE OUT BY THIS EVENING. THE SHORT TERM MODELS ARE SIMILAR AGAIN TODAY IN INDICATING THAT A SHORT WAVE AT 500 MILLIBARS WILL PROGRESSIVELY MOVE SOUTHEAST THROUGH THE NORTHWEST FLOW INTO THE LOWER OHIO VALLEY BY 12Z FRIDAY AND INTO THE FORECAST AREA BY 21Z FRIDAY AFTERNOON. A WEAK FRONTAL BOUNDARY AT THE SURFACE WILL COINCIDE WITH THE MID LEVEL SHORT WAVE AND SHOULD MOVE THROUGH THE FORECAST AREA BY 00Z SATURDAY. EXPECT THAT THE FORECAST AREA WILL AGAIN SEE AT LEAST WIDELY SCATTERED SHRA/TSRA ALONG AND AHEAD OF THE WEAK SHORTWAVE AND BOUNDARY...ESPECIALLY BY FRIDAY AFTERNOON. THE NORTHEAST LOW LEVEL FLOW IN THE WAKE OF THE FRONTAL BOUNDARY DYING OUT NEAR THE FORECAST AREA SHOULD BE SHORT LIVED. BETWEEN SUNDAY AND MONDAY...THE GFS AND ECMWF MODELS REALLY BEGIN TO BUILD THE WELL ADVERTISED UPPER LEVEL RIDGE OF HIGH PRESSURE ACROSS THE CENTRAL PLAINS. I WOULD NOT RULE OUT AN ISOLATED SHRA/TSRA FOR THE MONDAY/TUESDAY TIME FRAME...BUT IT SHOULD NOT BE ENOUGH TO WARRANT ADDING TO THE FORECAST AT THIS TIME. WILL TREND MORE TOWARD A TEMPERATURE COMPROMISE BETWEEN THE GFS AND ECMWF THROUGH MONDAY. BY WEDNESDAY...THE GFS IS MORE PREDOMINANT INVOLVING MOVING A MID LEVEL SHORTWAVE AROUND THE PERIPHERY OF THE UPPER RIDGE INTO MAINLY EAST TENNESSEE...WITH A TRAILING EDGE OF PVA SHOWN MOVING THROUGH MIDDLE TENNESSEE. THE ECMWF MODEL IS MORE EASTWARD WITH ITS DEPICTION OF THE UPPER HIGH AND SHUNTS THE MID LEVEL SHORTWAVE MUCH FURTHER EAST TOWARD THE ATLANTIC COAST. THIS MAY NEED TO BE WATCHED AT THE END OF THE EXTENDED FORECAST PERIODS...AND WILL PLAY A WAIT AND SEE ATTITUDE REGARDING THIS AND THE NEED FOR ANY PRECIP CHANCES ASSOCIATED WITH THIS SYSTEM. HAVE TRENDED MORE TOWARD THE HIGHER END OF MODEL GUIDANCE MORE TOWARD THE GFS TEMPS TOWARD THE LATTER PART OF THE EXTENDED PERIODS. TT && .AVIATION... /ISSUED 1233 PM CDT THU AUG 22 2013/ FOR 18Z TAFS...SCT/ISOL SHRA AND TSRA WILL CONTINUE TO DEVELOP IN THE REGION THRU THE AFTN HRS. WITHOUT A FRONT OR OTHER WAY OF TIMING IMPACTS TO THE TERMINALS HAVE KEPT WITH A VCTS ATTM AND WILL UPDATE THE FCST IF DIRECT IMPACTS TO THE TERMINALS BECOME MORE APPARENT. WOULD EXPECT WIND GUSTS AT MOST TO 20KTS AND HVY RAIN BRIEFLY CAUSING DROPS IN VIS OR CIGS TO ARND ALT REQ IF STORMS DIRECTLY IMPACT THE TERMINALS THOUGH. THE SCT DECK AOA 2500FT WILL PERIODICALLY FILL IN TO BKN AS DAYTIME HEATING AND STORM DEVELOPMENT CONTINUES BUT OVERALL CONDITIONS SHOULD AGAIN IMPROVE AFTER SUNSET. HAVE KEPT THE TEMPO MVFR FOG IN FOR EARLY TOMORROW MORNING...BUT TRENDS OVER THE PAST SEVERAL MORNINGS FOR KEEPING P6SM VIS EVEN WITH RAINFALL/LINGERING MOISTURE KEEPS THAT QUESTIONABLE. CCC && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 69 93 68 93 / 10 20 20 10 SHOALS 67 91 67 93 / 10 20 20 10 VINEMONT 68 89 68 90 / 10 20 20 10 FAYETTEVILLE 67 89 67 90 / 10 30 20 10 ALBERTVILLE 68 89 68 90 / 10 20 20 10 FORT PAYNE 66 90 66 89 / 10 20 20 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 22, 8:10 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 810 AM CDT THU AUG 22 2013 ALZ001>010-016-TNZ076-096-097-230300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 810 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TENNESSEE VALLEY TODAY. BRIEF HEAVY DOWNPOURS AND GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK COLD FRONT IS FORECAST TO MOVE IN A NORTH TO SOUTH FASHION ACROSS THE TENNESSEE VALLEY LATE FRIDAY...BRINGING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 4:24 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 424 PM CDT THU AUG 22 2013 ALZ005-006-222215- MADISON AL-LIMESTONE AL- 424 PM CDT THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 515 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MADISON...MOVING SOUTH AT 5 MPH. ANOTHER STRENGTHENING STORM IS LOCATED NORTH OF HUNTSVILLE...NORTHWEST OF ALABAMA A AND M UNIVERSITY. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUNTSVILLE...MADISON...ALABAMA A AND M UNIVERSITY...AND REDSTONE ARSENAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3478 8688 3488 8658 3466 8658 3459 8687 TIME...MOT...LOC 2122Z 346DEG 3KT 3470 8676 BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:24 PM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Aug 22, 6:41 PM CDT | Special Weather Statement | HUN | Colbert | 49 min |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.